Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 14, 2006, 8:22 PM MDT for Teller County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2006, 8:22 PM MDT (02:22 UTC)
- Expired
- Jul 14, 2006, 11:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Teller County, CO
The radar
The Denver radar (KFTG), 99 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 3897 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPUB 150228 FFWPUB COC119-150515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 822 PM MDT FRI JUL 14 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... THE HAYMAN BURN SCAR... IN NORTH CENTRAL TELLER COUNTY IN CENTRAL COLORADO... * UNTIL 1115 PM MDT... * AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A STORM OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT RAINFALL TOTALS UP TO 1 INCH HAVE OCCURRED OVER THE WEST CREEK DRAINAGE IN THE HAYMAN BURN SCAR AREA OF NORTHERN TELLER COUNTY. ADDITIONAL RAINFALL UP TO 1 INCH MAY FALL OVER THE WEST CREEK DRAINAGE...AS WELL AS THE TRAIL CREEK AND TROUT CREEK DRAINAGES...IN THE HAYMAN BURN SCAR AREA OF NORTHERN TELLER COUNTY...THROUGH 930 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. LAT...LON 3901 10529 3901 10506 3912 10507 3912 10529 $$
1 follow-up statement
000 WGUS75 KPUB 150453 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1052 PM MDT FRI JUL 14 2006 COC119-150502- TELLER CO- 1052 PM MDT FRI JUL 14 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE HAYMAN BURN SCAR AREA OF NORTH CENTRAL TELLER COUNTY... HEAVY RAIN HAS MOVED OUT OF THE AREA. FLOODING IS NO LONGER ANTICIPATED. LAT...LON 3901 10529 3901 10506 3912 10507 3912 10529 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:26 PM MDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jul 14, 2:26 PM MDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 226 PM MDT FRI JUL 14 2006 .SHORT TERM... (TONIGHT AND SATURDAY) LOW LEVEL MOISTURE A LITTLE DEEPER TODAY OVER THE EAST...WITH DEW POINTS HOLDING IN THE 40S AND 50S ON THE PLAINS VS YESTERDAYS 20S AND 30S. AS A RESULT...A FEW TSRA HAVE DEVELOPED ALONG THE EASTERN MOUNTAIN SLOPES AND ALONG THE RATON MESA/NM BORDER. WILL MAKE SOME MINOR ADJUSTMENTS TO EVENING POP GRIDS TO ACCOUNT FOR CONVECTION...EXPECTING STORMS TO DIE QUICKLY TOWARD SUNSET. STILL LOOKS HOT ON SATURDAY...WITH MAX TEMPS OVER 100 AT ELEVATIONS BELOW 5K FEET ON THE PLAINS. MOISTURE LOOKS A LITTLE MORE SHALLOW THAN TODAY...BUT STILL ENOUGH AROUND TO POP SOME HIGH-BASED STORMS ONCE AGAIN OVER THE MTS. --PETERSEN .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) VERY LITTLE CHANGE IN SENSIBLE WEATHER IN THE LONG TERM. WITH STRONG RIDGE OVER THE AREA SATURDAY NIGHT INTO WEDNESDAY...WEATHER SHOULD BE MUCH THE SAME OVER THAT TIME PERIOD. MID LEVEL TEMPERATURES RANGE FROM 16C TO OVER 20C ACROSS THE AREA WHICH TRANSLATES INTO 90S AND 100S ACROSS THE PLAINS AND 60S TO 80S IN THE HIGH VALLEYS AND MOUNTAINS. MOISTURE IS TRAPPED IN THE SYSTEM AND RATHER SPARSE...SO ONLY ISOLATED TSRA...MAINLY HIGHER TERRAIN AND ADJACENT TERRITORY. A SHORTWAVE IN THE NORTHERN STREAM NOT NEARLY AS STRONG AS DEPICTED BY 06Z RUN OF THE GFS. THEREFORE...ANY FRONTAL SURGE DURING WEDNESDAY SHOULD BE WEAK...BUT MAY AGAIN GENERATE SOME ISOLATED CONVECTION...WHICH COULD BE A BIT MORE CONCENTRATED ACROSS THE EASTERN MOUNTAINS. ON THURSDAY AND FRIDAY...RIDGE HOLDS STRONG WITH ONLY SLIGHT DOWNTURN IN MID LEVEL TEMPERATURES EXPECTED...SO GOING FORECAST OF SLIGHTLY LOWER MAXIMUM TEMPERATURES LOOKS GOOD. WITH TRAPPED MOISTURE ISOLATED POPS REMAIN...MAINLY AFTERNOON AND EVENING. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/13
Hazardous weather outlook, Jul 14, 6:47 AM MDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT FRI JUL 14 2006 COZ058>089-093>099-151300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST FOR THE HIGHER TERRAIN OF THE MOUNTAINS OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. THE MAIN THUNDERSTORM THREAT WILL BE WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY HIGHER TERRAIN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY OVER SOUTHERN COLORADO...THEN BECOME MORE SCATTERED IN NATURE FOR TUESDAY THROUGH THURSDAY. THE MAIN METEOROLOGICAL THREATS FROM THESE STORMS WILL BE HAZARDOUS CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 45 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT.
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.